Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2007, 5:44 PM MST for Apache County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 5:44 PM MST (00:44 UTC)
- Expired
- Jul 27, 2007, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:00 PM MST | FLASH FLOOD | E St. Johns, AZ | NUMEROUS ROAD CLOSURES DUE TO HIGHWATER AND MUD BETWEEN ST. JOHNS AND SPRINGERVILLE...BETWEEN ST. JOHNS AND HUNT...BETWEEN ST. JOHNS AND CONCHO...AND BETWEEN CONCHO AND HUNT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 280044
FFWFGZ
AZC001-280315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
545 PM MST FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA...
* UNTIL 815 PM MST
* AT 540 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A SEVERAL NEARLY STATIONARY THUNDERSTORM
EXTENDING FROM JUST NORTHEAST OF HUNT TO AROUND 5 MILES NORTH OF
SPRINGERVILLE. RADAR RAINFALL ESTIMATES THAT 2 TO 3 INCHES OF RAIN
HAVE FALLEN OVER PORTIONS OF THIS AREA ESPECIALLY NEAR LYMAN LAKE
SINCE 500 PM MST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE WEST
SIDE OF ST. JOHNS...LYMAN LAKE STATE PARK...HUNT AND CONCHO. AREAS
TO THE WEST OF ST. JOHNS WAS PREVIOUSLY FLOOD THURSDAY EVENING AND
WASHES TO THE EAST OF ST. JOHNS WILL REACT MUCH FASTER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 700 PM MST. ROADS AFFECTED IN THE WARNING AREA
ARE BUT NOT LIMITED TO HIGHWAY 180 AND 191 NORTH OF SPRINGERVILLE TO
ST. JOHNS...HIGHWAY 61 FROM ST. JOHNS TO CONCHO AND HIGHWAY 180A AND
180 EAST OF ST. JOHN AND 10 MILES NORTH OF CONCHO. THIS IS A
DANGEROUS SITUATION. MOTORIST TRAVELING IN THIS AREA ARE ADVISED TO
AVOID FLOOD ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND LOW WATER CROSSINGS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3411 10937 3415 10928 3417 10910 3447 10935
3481 10952 3460 10970 3425 10951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:50 PM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST FRI JUL 27 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR EACH DAY INTO NEXT WEEK. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE NORTHLAND. THE FOCUS OF THE ACTIVITY THUS FAR HAS BEEN OVER THE CHUSKA MOUNTAINS AND FOR AREAS ALONG AND SOUTHWEST OF MOGOLLON RIM...INCLUDING YAVAPAI AND GILA COUNTIES. WITH THE VERY WEAK LOW-LEVEL WIND SHEAR AND STORM MOTIONS GENERALLY 10 MPH OR LESS...THE GREATEST WEATHER THREAT FOR THE REMAINDER OF THIS AFTERNOON AND EVENING WILL MOST LIKELY BE LOCALIZED AREAS WITH FLOODING ISSUES. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. ALL OF THIS IS REPRESENTED IN THE FORECAST ZONES AND GRIDS...AND NO MAJOR UPDATES TO PREVIOUS FORECAST ARE WARRANTED AT THIS TIME. KD && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. EXPECT AREAS WITH CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN TOPS OBSCURED. STORMS WILL DECREASE IN COVERAGE AFTER 04Z BUT ISOLATED SHOWERS AND STORMS WILL CONTINUE OVERNIGHT. ANOTHER ROUND OF STORMS CAN BE ANTICIPATED ON SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 9:50 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST FRI JUL 27 2007 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:15 PM MST | Flash Flood Warning | FGZ | Apache | 90 min |
| Jul 27, 7:00 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 28, 4:54 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 23 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.